Hi, I have a pretty severe neuropathy - in all my extremities including face, tongue and lips, weakness and ataxia. Lately along with the tingling and numbness in my lips and tongue, I have been also getting a metallic-like taste in my mouth. Could this have anything to do with the neuropathy? If not, any idea of what else can be causing it? I am also having bad headaches, and feeling like I'm too weak to stand. Is there any connection to neuropathy? Thank you!
Taste sensation is mediated by nerves to the taste buds on the tongue, just
as are other sensations like touch and pain sensations.
For this reason, if you already have problems in this are it is possible
that the taste abnormality is also related to the underlying neuropathy.
Taste problems may be related to certain prescription medications so I
would suggest that if you are taking any medication you review the posible
side effects with the person who prescribes them as this is an alternative
In particular one class of blood pressure / heart failure medication called
ACE inhibitors can cause this problem.
Given that you already have a problem with abnormal sensory perception in
this area the likelehood hoewever, is that this is the underlying cause.
I cannot relate headaches directly to the neuropathy but muscle wealness
may be related as part of the underlying process.
Obviously a great deal of information including a detailed neurological
examination would be required to answer this part of your question.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.